Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 18, 2013, 10:25 PM HST for Kalawao County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 10:25 PM HST (08:25 UTC)
- Expired
- Jan 19, 2013, 4:22 AM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWHW70 PHFO 190825 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1025 PM HST FRI JAN 18 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS HAVE SPREAD TO MAUI. HIZ028-192130- /O.EXT.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1025 PM HST FRI JAN 18 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...NORTHWEST 30 TO 50 MPH WITH GUSTS TO OVER 65 MPH. * TIMING...THROUGH SATURDAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-192130- /O.NEW.PHFO.WI.Y.0006.130119T0825Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1025 PM HST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
3 follow-up statements
065 WWHW70 PHFO 191314 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY. HIZ028-200215- /O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 314 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...THROUGH TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-200215- /O.CON.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 314 AM HST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
647 WWHW70 PHFO 191409 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 409 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY. HIZ022-200315- /O.UPG.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/ /O.EXA.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 409 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ028-200315- /O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 409 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ LAU
302 WWHW70 PHFO 191424 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 422 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING FOR THE HALEAKALA AND THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY. HIZ022-200345- /O.UPG.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/ /O.EXA.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 422 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ028-200345- /O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 422 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ LAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 18, 8:20 PM HST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 18, 8:20 PM HST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 820 PM HST FRI JAN 18 2013 .SYNOPSIS... THE COOL...DRY AIR MASS OVER THE ISLANDS WILL RETURN TO A MORE SEASONAL SETTING AS WE EASE INTO A MORE TYPICAL TRADE WIND REGIME NEXT WEEK AS THE CENTER OF THE HIGH PRESSURE SYSTEM PASSES NORTH OF THE ISLANDS MONDAY. THE STRENGTH OF THE WINDS WILL BE TRENDING UP OVER THE WEEKEND...REACHING MODERATE TO LOCALLY STRONG BY SUNDAY. THE WINDWARD AND MAUKA SHOWERS WILL BE RETURNING AS THE TRADE WIND RETURNS. && .DISCUSSION... CURRENTLY...WE HAVE A VERY WEAK...DIFFUSED...FRONTAL BAND MOVING THROUGH OAHU. IT WILL MOLOKAI VERY SHORTLY...FOLLOWED BY THE REST OF MAUI COUNTY...ALL OCCURRING BEFORE MIDNIGHT. ANY RESIDUAL MOISTURE OF THIS FRONT WILL REACH NORTHERN BIG ISLAND AROUND MIDNIGHT... WHICH DOES NOT APPEAR TO BE MUCH. HENCE...THE GRIDS FOR WINDWARD BIG ISLAND AND MAUI FOR SATURDAY MORNING IS A BIT TOO DAMP AND MAY NEED TO BE ADJUSTED LOWER. BEHIND THE FRONT IS A TAD DRIER AIR MASS WITH VERY STRONG SUBSIDENCE. THE GFS SHOWS A CAP AT 5 TO 7 THOUSAND FEET ACROSS THE SMALLER ISLANDS SATURDAY LASTING THROUGH AT LEAST SUNDAY NIGHT. THE LIGHT TO MODERATE NORTHERLY WIND ARE BEING GENERATE BY A 1020 MB HIGH PRESSURE SYSTEM LOCATED 980 MILES WEST NORTHWEST OF KAUAI. THIS HIGH WILL BE CONSOLIDATING WITH ANOTHER NEARBY HIGH LOCATED FURTHER NORTH. THE HIGHS MERGE INTO ONE WHILE PASSING 700 MILES NORTH OF THE ISLANDS MONDAY WITH A CENTRAL PRESSURE OF 1025 MB. THE RESULT OF THIS...IS THE STRENGTHENING OF THE SURFACE WINDS... BUILDING TO MODERATE TO LOCALLY STRONG BY SUNDAY. AS THE HIGH MOVES EASTWARD...THE NORTHERLY WINDS WILL VEER TO THE EAST...OR TO A MORE TRADE WIND COMPONENT...AND THIS MEANS INCREASING TRADE SHOWERS. ALSO...WITH THE WINDS BLOWING...THE OVERNIGHT LOWS WILL GRADUALLY MODERATE INTO THE 60/S AND LOWER 70/S...ALTHOUGH WE WILL STILL FEEL CHILLY DUE TO THE WIND. INITIAL INDICATION WHEN THE TRADE WIND REGIME SETTLES IN NEXT WEEK...IS STRONG SUBSIDENCE CONTINUING...THUS LIMITING THE FREQUENCY OF THE TRADE SHOWERS. IT REMAINS VERY DANGEROUSLY STRONG ATOP THE BIG ISLAND SUMMITS THIS HOUR WITH SUSTAINED WINDS TO 55 MPH. THIS STRONG NORTHWEST WIND IS PART OF A JET STREAM MOVING FROM WEST TO EAST...CATCHING THE EASTERN HALF OF THE STATE. THERE ARE INDICATIONS WARNING LEVEL WINDS WILL LINGER AROUND THROUGH SATURDAY BEFORE CALMING DOWN. THUS THIS WIND WARNING...ALTHOUGH GOOD UNTIL 6 AM SATURDAY...WILL LIKELY BE EXTENDED. && .AVIATION... THE DISSIPATING COLD FRONT WILL CONTINUE SEWD ACRS THE CENTRAL ISLANDS THE NEXT FEW HOURS AND ON TO NRN BIG ISLAND EARLY SAT MORNING. NOT A WHOLE LOT OF CLOUD COVER ASSOCIATED WITH THIS FRONT. WEATHER RADAR SHOWS ISOLATED BUT BRIEF MODERATE SHOWERS WITH THIS FRONT AS IT CROSSES MOLOKAI. SO ALTHOUGH THE PREVAILING FLYING COND IS VFR...THERE WILL BE BRIEF MVFR COND WITH THE SHOWERS. LGT TO MOD NRLY WINDS WILL SPREAD ACRS THE AREA BEHIND THE FRONT. THE WINDS ARE NOT STRONG ENOUGH HOWEVER TO WARRANT AN AIRMET AT THE LWR ELEVATIONS. HOWEVER...WE WILL BE WATCHING CLOSELY FOR MID LVL TURB OVR MAUI AND THE BIG ISLAND. && .MARINE... WARNING LEVEL SURF CONTINUES...THUS THE HIGH SURF WARNING REMAINS IN EFFECT FOR THE NORTH AND WEST FACING SHORES OF MOST ISLANDS. THIS ELEVATED SURF WILL REMAIN THROUGH THE WEEKEND. THE ABOVE NORMAL SWELL HEIGHTS HAVE WARRANTED A SMALL CRAFT ADVISORY FOR MOST WATERS. THE SCA WILL TRANSITION FROM COMBINED SEAS TO WIND BASED...FAVORING THE TYPICALLY WINDY AREAS BY SUNDAY. SCA IS IN EFFECT FOR MAALAEA BAY MAUI SATURDAY...AS A RESULT OF THE WINDS FUNNELING DOWN THE CENTRAL VALLEY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST SUNDAY FOR THE NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...AND WEST FACING SHORES OF THE BIG ISLAND. HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR WEST FACING SHORES OF LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR ALL HAWAIIAN WATERS. HIGH WIND WARNING UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS. && DISCUSSION AND MARINE...LAU AVIATION...LUTU-MOORE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.